U.S. doctors online nowAsk doctors free
ZA
A 31-year-old female asked:

Dear doctor i had an iud inserted and removed within two months since it caused horrendus cramps. it was removed 10 may. i went on yasmin on the 18th of may which was the first day of my period. since 18th i have been on my period. its now 15 days?

1 doctor answer3 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
IUD bleeding ?: Bleeding on an IUD with pain can be caused by uterine contractions which force the IUD into the cervical canal. Since birth control is not guaranteed in these situations, you may have been pregnant at the time of removal, and Yasmin starting on the 18th may not have prevented it. Get a serum HCG test to be sure, if negative, stop the Yasmin, wait five days and start a new pack: same hour each day
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 19-year-old female asked:
19F. 24 dpo, period is 12 days late but neg. Hpt , & neg hpt test 21 dpo. Kyleena IUD inserted 06.02.22. Sore nipples, on off light cramps, sometimes yellow and brownish discharge but no other symptoms. Could I be pregnant? Sometimes irreg. periods?
Dr. Gurmukh Singh
Pathology 50 years experience
You may get a blood test for HCG levels to settle the issue. Menstrual irregularities are not uncommon and anovulatory cycle is a common cause. If you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 33-year-old female asked:
Copper iud inserted 4 months ago cycle getting shorter period heavy and longer. Bleeding and cramp between periods is this normal with copper iud?
Dr. Eva Pickler
Specializes in Obstetrics and Gynecology
Yes: The copper IUD is associated with heavier periods and longer periods. Some women do experience cramping with an IUD between periods as well as spottin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
I got the kyleena iud inserted about 2 months again. I havent had a real period since insertion. I bleed a little and I have some spotting but around my period with the iud I get the most painful intense abdominal pains and cramps. Is this normal?
Dr. Yvette Kratzberg
Pediatrics 25 years experience
See your Dr.: Progestin only IUD typically results initially in spotting and irregular bleeding, but then many patients report a lack of period. Intense abdominal p... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I got a non hormonal iud last month and it caused a lot of bleeding then it stopped..then I had it removed and my next period lasted 11 days normally it last 7 days..now Im having cramps and spotting every other day..is it normal my period is late?
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
A "non-hormonal IUD" which was removed secondary to bleeding, may not have prevented pregnancy. Obtain a serum HCG test to be certain about pregnancy... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
On yasmin (drospirenone and ethinyl estradiol) 1yr...now started bleeding between periods. Do I need to see a doctor or is this normal?
Dr. Charles Whiting
Obstetrics and Gynecology 28 years experience
Not "normal": Break-through bleeding in-between periods while on a birth-control pill is annoying. As if once a month weren't enough! Fortunately you are still p... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 5, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.